MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Paralysis (1997); Dysphasia (2195); Anxiety (2328); Ischemia Stroke (4418); Facial Paralysis (4585)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient received a pipeline vantage to treat a brain aneurysm in their left carotid artery.The procedure was executed without incident.Plavix, aspirin and dexamethasone prescribed for 3 mos, 3 mos, and 1 week, respectively.After one week of being off the steroids, the patient went into the er with stroke-like symptoms, including right-side arm lack of responsiveness.In the er, symptoms progressed to right face drooping and inability to form sentences.Computed tomography and magnetic resonance imaging reveals fluid-attenuated inversion recovery, but occurring previous to the current incident.It was concluded the event resulted in a stroke which happened at point of procedure or shortly thereafter.Upon further consultation, the physicians concurred these were nice (non-ischemic cerebral enhancing) lesions, likely formed as a result of sheering during device implant, with polymer coating now irritating brain tissue in four areas.The patient stayed the night and was prescribed prednisone, anti-virals and antibiotics, and was sent home.The patient returned again with stroke symptoms.Another mra and ct revealed smaller lesions and no new lesions.Prednisone course was shortened.Next images scheduled to check on progression and to review course of treatment.Current symptoms include intermittent slower brain functioning and inability to be at a computer for longer than a period of time, which varies depending on the day, intermittent parathesis of my right side of face and arm, occasional headaches, anxiety and higher emotions.Mri impression: 1.Multifocal small subacute infarcts involving the left cerebral hemisphere, predominantly left middle cerebral artery territory.2.Left internal carotid artery aneurysm status post stenting better characterized on same data cta ct with contrast impression, no acute intracranial pathology.Specifically, no acute intracranial hemorrhage.The patent major intercranial and cervical vessels.3.Slight decrease in size of the cavernous left internal carotid aneurysm with continued contrast filling status post internal carotid stenting mri impression, interval decrease in the size and the enhancement of multiple focal flair lesions in the left amygdala and cerebral hemisphere, suspected to be nonischemic cerebral enhancing lesions (nice lesions), and uncommon delayed sequelae of the ce rebrovascular procedures.No new findings cta with contract, head cta demonstrates focal stenosis immediately distal to the left internal carotid stent.Recommend neurointerventional consultation and further evaluation with cerebral angiography if clinically indicated.Stable left supraclinoid internal carotid artery aneurysm.The neck cta demonstrates no stenosis of the major cervical arteries.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21317561
Report Number2029214-2025-00297
Device Sequence Number8465242
Product Code OUT
UDI-Device Identifier00763000284183
UDI-Public00763000284183
Combination Product (Y/N)N
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberPED2-350-20
Device Catalogue NumberPED2-350-20
Device Lot NumberB596252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/05/2025
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age60 YR
Patient SexFemale
Patient Weight59 KG